Alert archive / Washington / Gale Warnings in 2011
Gale Warning 71, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 21, 2011, 2:59 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2011, 2:59 AM PDT (09:59 UTC)
- Expired
- Jul 21, 2011, 6:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
297 WHUS76 KSEW 210959 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 259 AM PDT THU JUL 21 2011 PZZ131-211800- /O.UPG.KSEW.SC.Y.0775.000000T0000Z-110721T1300Z/ /O.NEW.KSEW.GL.W.0071.110721T0959Z-110722T0100Z/ /O.UPG.KSEW.GL.A.0024.110721T1300Z-110722T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 259 AM PDT THU JUL 21 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY AND GALE WATCH ARE NO LONGER IN EFFECT. * AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WEST WIND WILL TO RISE TO 25 TO 35 KNOTS BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. EXPECT A FEW GUSTS NEAR 45 KNOTS LATE THIS MORNING. WIND WAVES WILL TO BUILD TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-211800- /O.EXB.KSEW.SC.Y.0775.110721T0959Z-110722T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 259 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-211800- /O.EXT.KSEW.SC.Y.0775.110721T0959Z-110722T0100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 259 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WIND RISING FROM THE WEST AT 20 TO 30 KNOTS BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. EXPECT A FEW GUSTS NEAR 35 KNOTS OVER THE FAR WEST PORTION LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-211800- /O.EXT.KSEW.SC.Y.0775.110721T0959Z-110722T0100Z/ PUGET SOUND AND HOOD CANAL- 259 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...PUGET SOUND AND HOOD CANAL. * WIND...RISING FROM THE SOUTHWEST AT 15 TO 25 KNOTS AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS THE AREA EARLY THIS MORNING. THE STRONGEST WINDS WILL LIKELY BE OVER THE SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
721 WHUS76 KSEW 211458 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 758 AM PDT THU JUL 21 2011 PZZ131-212300- /O.CON.KSEW.GL.W.0071.000000T0000Z-110722T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 758 AM PDT THU JUL 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WEST WIND WILL TO RISE TO 25 TO 35 KNOTS BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA THIS MORNING. EXPECT A FEW GUSTS NEAR 45 KNOTS LATE THIS MORNING. WIND WAVES WILL TO BUILD TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-212300- /O.CON.KSEW.SC.Y.0775.000000T0000Z-110722T0100Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 758 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WIND RISING FROM THE WEST AT 20 TO 30 KNOTS BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA THIS MORNING. EXPECT A FEW GUSTS NEAR 35 KNOTS OVER THE FAR WEST PORTION LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND WAVES WILL BUILD TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-212300- /O.CON.KSEW.SC.Y.0775.000000T0000Z-110722T0100Z/ PUGET SOUND AND HOOD CANAL- 758 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...PUGET SOUND AND HOOD CANAL. * WIND...SOUTHWEST AT 15 TO 25 KNOTS ALONG AND BEHIND A FRONT THAT IS SWEEPING THROUGH PUGET SOUND THIS MORNING. THE STRONGEST WINDS WILL LIKELY BE OVER THE SOUTH PORTION OF THE PUGET SOUND AND HOOD CANAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-212300- /O.CON.KSEW.SC.Y.0775.000000T0000Z-110722T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 758 AM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND...RISING FROM THE WEST AT 15 TO 25 KNOTS BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE AREA EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
473 WHUS76 KSEW 212116 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 216 PM PDT THU JUL 21 2011 PZZ130-135-212230- /O.CAN.KSEW.SC.Y.0775.000000T0000Z-110722T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 216 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS OF 10 TO 20 KNOTS THIS EVENING WILL EASE OVERNIGHT. $$ PZZ131-220530- /O.CON.KSEW.GL.W.0071.000000T0000Z-110722T0100Z/ /O.EXB.KSEW.SC.Y.0775.110722T0100Z-110722T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 216 PM PDT THU JUL 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. * AFFECTED AREA...CENTRAL STRAIT OF JUAN DE FUCA. * WIND...WINDS OF 25 TO 35 KNOTS WILL EASE TO 15 TO 25 KNOTS DURING THE EARLY EVENING HOURS. * WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-220530- /O.EXT.KSEW.SC.Y.0775.000000T0000Z-110722T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 216 PM PDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT FRIDAY. * AFFECTED AREA...EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. * WIND AND WAVES...WINDS OF 15 TO 25 KNOTS WILL CONTINUE TONIGHT...EASING BY EARLY FRIDAY MORNING. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 20, 9:15 PM PDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 20, 9:15 PM PDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
915 PM PDT WED JUL 20 2011
.SYNOPSIS...A FRONTAL SYSTEM WILL PUSH INTO WESTERN WASHINGTON
TONIGHT. LIGHT RAIN WILL DEVELOP OVERNIGHT FOR THE COAST AND PUSH
INLAND THURSDAY MORNING. LIGHT RAIN WILL TRANSITION TO SCATTERED
SHOWERS THURSDAY AFTERNOON...CONTINUING THE LONGEST NEAR THE PUGET
SOUND CONVERGENCE ZONE. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA
FRIDAY AND LAST THROUGH THE WEEKEND. A WEAK UPPER TROUGH WILL MOVE
ONSHORE BY THE FIRST PART OF NEXT WEEK.
&&
.SHORT TERM...THE MARINE LAYER LIFTED AND SCATTERED OUT THIS
AFTERNOON...ALLOWING TEMPERATURES TO CLIMB INTO THE LOW 70S INLAND.
A 550 MB OVER HAIDA GWAII IS DRIVING A FRONTAL SYSTEM DOWN TOWARD
OUR AREA FROM THE NORTHWEST. LIGHT RAIN IS ALREADY PRESENT OVER
VANCOUVER ISLAND...AND MID AND HIGH LEVEL CLOUDS ARE BEGINNING TO
STREAM INTO THE INTERIOR. RAIN SHOULD BEGIN ON THE NORTHERN COAST
AND WESTERN STRAIT BEFORE 06Z. LIGHT RAIN WILL THEN SPREAD SOUTHEAST
OVERNIGHT AS THE UPPER LOW MOVES INTO CENTRAL BRITISH COLUMBIA.
DESPITE PARTLY SUNNY SKIES FOR MOST AREAS TOMORROW AFTERNOON...THE
AIR MASS WILL BE QUITE COOL FOR LATE JULY...AND HIGHS WILL ONCE
AGAIN STRUGGLE TO REACH 70. ALL MESOSCALE MODELS SHOW A PSCZ SETTING
UP AFTER FROPA...AROUND 18Z. THERE IS ALSO GOOD AGREEMENT THAT THE
PSCZ WILL SET UP AROUND SEATTLE...OR A BIT NORTH...AND PETER OUT
AFTER 00Z. CONDITIONS SHOULD BE BREEZY TOMORROW AFTERNOON FOR THE
STRAIT ...SOUTHERN SOUND AND HOOD CANAL AS ONSHORE FLOW INCREASES
AFTER FROPA. ELSEWHERE...SHOWER ACTIVITY WILL LIKELY BE FOCUSED ON
THE WEST SLOPES OF THE CASCADES...ESPECIALLY DOWNWIND OF THE PSCZ
AND THE NORTH CASCADES CLOSER TO THE UPPER LOW CENTER IN THE LATE
AFTERNOON/EVENING. IT WILL BE A NASTY DAY FOR THE HIGHER ELEVATIONS
...WITH 700 MB WINDS SUSTAINED NEAR 30 KNOTS AND TEMPERATURES
HOLDING NEAR FREEZING.
WEAK RIDGING WILL BUILD OFFSHORE FOR FRIDAY...BUT WE WILL REMAIN IN
COOL NW FLOW ALOFT. MORNING CLOUDS SHOULD BE FOLLOWED BY AFTERNOON
SUNSHINE WITH HIGHS NEAR NORMAL. THE RIDGE AXIS MOVES DIRECTLY OVER
US BY 12-18Z SATURDAY WITH 578 DM HEIGHTS AT 500 MB OVER KSEA AND
ONSHORE FLOW AT THE SURFACE. SHOULD BE A MOSTLY SUNNY DAY WITH HIGH
TEMPS IN THE 70S AND FEW 80S FURTHER INLAND. DAMICO
.LONG TERM...FROM 3PM DISCUSSION...WEAK RIDGE FRI SAT FOLLOWED BY
WEAK UPPER TROF EARLY NEXT WEEK. SATURDAY IS LIKELY TO BE THE
SUNNIEST WARMEST DAY...WITH CLOUDS INCREASING ON SUNDAY AND A DEEP
MARINE LAYER PROBABLY SLOPPING BACK INTO AT LEAST THE COAST...AND
THEN INLAND BY MONDAY MORNING WITH THE STANDARD MOSTLY CLOUDY CHANCE
OF SHOWERS FORECAST FOR EARLY NEXT WEEK. THE LATEST GLOBAL MODELS
INDICATE HIGHER HEIGHTS AFTER THE MIDDLE OF NEXT WEEK...SO THE
CHANCE FOR A WARMING TREND STARTING AROUND THE MIDDLE OF NEXT WEEK
IS INCREASING. 19
&&
.AVIATION...AN UPPER LOW IN THE VICINITY OF THE CENTRAL BRITISH
COLUMBIA COAST WILL CONTINUE MOVING SE OVERNIGHT. INCREASING WLY
FLOW ALOFT. THE ASSOCIATED CDFNT WILL APPROACH NW WA LATE TONIGHT.
CONTINUED LOW LEVEL ONSHORE FLOW.
MEANWHILE...ANTICIPATE CIGS TO LOWER INTO MAINLY THE MVFR CATEGORY
RANGE ACROSS THE AREA OVERNIGHT. RAIN WILL ALSO DEVELOP OVER THE
FORECAST AREA OVERNIGHT. THE OLYMPICS AND CASCADES WILL LIKELY
BECOME COMPLETELY OBSCURED BY CLOUDS BY 1200 UTC.
KSEA...CIGS SHOULD REMAIN IN THE VFR CATEGORY TIL 0900 UTC AND THEN
LOWER INTO THE MVFR CATEGORY RANGE THEREAFTER. WINDS WILL INCREASE
FROM THE SW AT 9-13 KNOTS BETWEEN 0900 AND 1200 UTC.
&&
.MARINE...
A COLD FRONT OFF THE N COAST OF VANCOUVER ISLAND WILL SWEEP ACROSS
THE AREA EARLY THU. EXPECT THE ONSHORE FLOW TO STRENGTHEN BEHIND THE
FRONT FOR THE POSSIBILITY OF GALE FORCE WESTERLIES OVER PARTS OF THE
STRAIT OF JUAN DE FUCA. ONSHORE FLOW OF VARYING STRENGTH WILL THEN
PERSIST THROUGH SATURDAY IN RESPONSE TO HIGH PRES OFFSHORE AND LOWER
PRES E OF THE CASCADES.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT TIL 6 AM THU FOR THE CENTRAL
STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT THU FOR THE EAST ENTRANCE TO
THE STRAIT OF JUAN DE FUCA AND PUGET SOUND/HOOD CANAL.
GALE WATCH IN EFFECT THU FOR THE CENTRAL STRAIT OF JUAN DE
FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:05 PM PDT | Gale Watch | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.